MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230M-02
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the reload, stapler 30 involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation confirmed the customer reported complaint of "tip is flimsy and bends when installing".For clarification, the stapler 30 reload was broken at the proximal end.There was no material to be noted that appeared to be missing.The reload has not been fired at all.Failure analysis determined that the root cause is attributed to the user.Verification of the event details via system logs cannot be performed at this time because there is insufficient event date information.No image or video clip for the reported event was submitted to isi for review.This complaint is considered a reportable event due to the following conclusion: failure analysis (fa) identified that a component of the reload stapler experienced a break, and while the break did not result in fragments falling into the patient, it was determined that this reported failure mode presents a potential hazard for fragments falling that could likely cause or contribute to an adverse event if it were to recur, as unintended broken fragment(s) falling inside the patient may require surgical intervention.If additional information becomes available a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the reload, stapler 30 tip was flimsy and bent when installing.The procedure was completed robotically with no patient injury reported.Follow-up was attempted to request additional information related to the event.However, no further details have been received as of the date of this report.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15741030
Report Number2955842-2022-15100
Device Sequence Number14182563
Product Code GDW
UDI-Device Identifier10886874121938
UDI-Public(01)10886874121938(10)U90220518
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230M-02
Device Catalogue Number48230M
Device Lot NumberU90220518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date11/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-10-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age62 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite